Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 11, NWS Twin Cities, MN

June 17, 2009Faribault County, Freeborn County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2009, 10:02 AM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 10:02 AM CDT (15:02 UTC)
Expired
Jun 17, 2009, 11:00 AM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Faribault County, MN, Freeborn County, MN

The radar

The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:25 AM CDTHAIL 1.251 Nne Walters, MN
Jun 17, 10:50 AM CDTTSTM WND DMG3 N Emmons, MN6 INCH BRANCHES DOWN.
Jun 17, 10:50 AM CDTHAIL 13 N Emmons, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 171502
SVRMPX
MNC043-047-171600-
/O.NEW.KMPX.SV.W.0011.090617T1502Z-090617T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 AM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHWESTERN FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 1100 AM CDT

* AT 1002 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR BRUSH CREEK...OR ABOUT 13 MILES EAST OF
  BLUE EARTH...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BRUSH CREEK...
  WELLS...
  KIESTER...
  ALDEN...
  CONGER...
  ALBERT LEA...
  EMMONS...
  TWIN LAKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4367 9402 4382 9390 4365 9327 4349 9334
      4350 9368
TIME...MOT...LOC 1502Z 303DEG 26KT 4370 9385

$$

TRH
3 follow-up statements
000 
WWUS53 KMPX 171517
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1017 AM CDT WED JUN 17 2009

MNC043-047-171600-
/O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/
FARIBAULT MN-FREEBORN MN-
1017 AM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN FREEBORN AND SOUTHEASTERN FARIBAULT COUNTIES...

AT 1016 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 4
MILES NORTHWEST OF WALTERS...OR ABOUT 5 MILES SOUTHEAST OF BRUSH
CREEK...AND MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...WALTERS...KIESTER...
MANSFIELD...ALDEN...CONGER...EMMONS...TWIN LAKES AND ALBERT LEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4361 9389 4376 9370 4365 9327 4349 9334
      4350 9368
TIME...MOT...LOC 1517Z 297DEG 26KT 4365 9372

$$

TRH
000 
WWUS53 KMPX 171536
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1036 AM CDT WED JUN 17 2009

MNC043-171545-
/O.CAN.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/
FARIBAULT MN-
1036 AM CDT WED JUN 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FARIBAULT COUNTY
IS CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4350 9365 4370 9365 4365 9327 4349 9334
TIME...MOT...LOC 1535Z 297DEG 26KT 4359 9356

$$

MNC047-171600-
/O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/
FREEBORN MN-
1036 AM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN FREEBORN COUNTY...

AT 1034 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR
MANSFIELD...OR ABOUT 3 MILES SOUTHWEST OF CONGER...AND MOVING
SOUTHEAST AT 30 MPH.

THIS STORM PRODUCED HALF DOLLAR SIZED HAIL NEAR WALTERS IN FARIBAULT 
COUNTY AT 1025 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE...EMMONS...TWIN LAKES AND
ALBERT LEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4350 9365 4370 9365 4365 9327 4349 9334
TIME...MOT...LOC 1535Z 297DEG 26KT 4359 9356

$$

TRH
000 
WWUS53 KMPX 171547
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 AM CDT WED JUN 17 2009

MNC047-171600-
/O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/
FREEBORN MN-
1047 AM CDT WED JUN 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTH CENTRAL FREEBORN COUNTY...

AT 1047 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 3
MILES NORTH OF EMMONS...AND MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...TWIN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4364 9357 4365 9332 4349 9334 4350 9360
TIME...MOT...LOC 1547Z 298DEG 25KT 4355 9349

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:33 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 17, 6:33 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 AM CDT WED JUN 17 2009

.DISCUSSION...

KIND OF A TRICKY FORECAST FOR THE NEXT DAY OR TWO. THE CIRCULATION
THAT GAVE US THE WIDESPREAD RAIN YESTERDAY AFTERNOON AND EVENING
HAS WEAKENED AND WAS SPINNING THROUGH CENTRAL WISCONSIN. THE MORE
PARENT CIRCULATION WAS OVER EASTERN ND WITH AN ASSOCIATED CLUSTER
OF SHOWERS AND THUNDERSTORMS. GENERAL WARM/INSTABILITY ADVECTION
ALONG WITH HELP FROM TAIL END OF ND SYSTEM COULD CAUSE SOME SCT
ACTIVITY THIS MORNING...MAINLY OVER WEST HALF OF CWA. FAVORABLE
WIND PROFILE AND NOW DEEPER INSTABILITY IN PLACE WILL ALLOW FOR
SOME DEVELOPMENT THIS AFTERNOON...AGAIN MAINLY OVER WEST AND SOUTH
CWA. BOTH GFS AND NAM SHOW A WIND SHIFT AXIS IN THIS AREA AND
0-3KM CAPE OF AROUND 100 J/KG. DIFFERENTIAL TEMP ADVECTION
SIGNATURE ALSO SHOWS UP. WILL HOLD OFF ON SEVERE MENTION AT
THIS TIME...UNTIL THINGS BECOME A LITTLE MORE CLEAR. MORE ROBUST
PARAMETERS COME TOGETHER LATE TONIGHT AND POSSIBLY INTO THURSDAY
MORNING WHEN MOISTURE TRANS PORT CRANKS UP AND SW UPPER JET
INCREASES TO OUR SW. LOW LEVEL FLOW IS CONCENTRATED MORE TO OUR S
INITIALLY SO THERE IS A CHANCE OF A COMPLEX DEVELOPING SOUTH OF
US. THIS IS MORE IN LINE WITH THE NAM SCENARIO...WHILE THE GFS
TAKES THIS DEVELOPMENT MORE TO THE NE AND EVENTUALLY A SUB 1000 MB
LOW TOWARD THE MSP AREA LATER THURSDAY. WILL AT LEAST PAINT IN
OUR HIGHEST POPS LATE TONIGHT AND THURSDAY MORNING. THE BOTTOM
LINE IS THAT THERE WILL BE A GREATER RISK OF SEVERE WEATHER IN THE
SOUTH CENTRAL ON THURSDAY AND POSSIBLY LATE TONIGHT. THE THICKNESS
PATTERN IS DEFINITELY MORE FAVORABLE IN OUR SOUTH CENTRAL THAN
TODAY. A GENERAL DECREASE IN POPS IS FAVORED THURSDAY NIGHT...BUT
ANTHER AREA OF HEIGHT FALLS MOVES ACROSS THE AREA ON FRIDAY...WITH
CONTINUED INSTABILITY OVER THE AREA.

&&

.AVIATION.../12Z TAF ISSUANCE/

PLENTY OF CHALLENGES WITH THIS SET OF TAFS AS ACTIVE PERIOD DURING
THE NEXT 48 TO 72 HOURS. CURRENT PUSH OF UPPER LEVEL MOIST AND
WARM AIR LEADING TO THUNDERSTORMS NEAR RWF. DO EXPECT HEAVY RAIN
PRODUCING STORM/S/ TO PASS DIRECTLY OVER RWF THROUGH 14Z...WITH
POTENTIAL SOME SMALL HAIL GIVEN RADAR TRENDS. ALSO STORMS NEAR
KAXN TO START THE TAF PERIOD. THESE STORMS NEAR KAXN WILL HAVE A
BETTER POSSIBILITY OF LASTING THROUGH THE MORNING GIVEN THE UPPER
LEVEL LOW TWISTING NEARBY IN ND. CURRENT IFR CONDITIONS TO IMRPOVE
BY 15Z AT MOST SITES AND MVFR BY 19Z AT MOST SITES. BK CLOUDS
LIKELY TO STICK AROUND THOUGH AND STIFLE WIDESPREAD INSTABILITY
THIS AFTN. MAIN AREA WHERE THIS WILL DEVELOP SHOULD BE IN WRN AND
SWRN MN AND HAVE AFTN THUNDER CHANCES MENTIONED AT KAXN AND KRWF.
TONIGHT...APPROACH OF STRONGER UPPER LEVEL SYSTEM AND BETTER
DYNAMICS OVERALL SHOULD HELP IN GENERATING WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY OVERNIGHT FROM SRN MN PUSHING INTO CTRL MN.
SOME OF THE STORMS COULD BE STRONG BY THU MORNING...INCLUDING NEAR
KMSP.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/MTF
Hazardous weather outlook, Jun 17, 4:47 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
447 AM CDT WED JUN 17 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
447 AM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA THIS MORNING...BUT THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE. THERE WILL BE AN INCREASING RISK OF
THUNDERSTORMS OVER PARTS OF WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA THIS AFTERNOON NEAR A SURFACE LOW PRESSURE TROUGH. THERE
IS A CHANCE OF SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING
LARGE HAIL. AN ISOLATED TORNADO SHOULD NOT BE RULED OUT.

MORE WIDESPREAD THUNDERSTORMS CAN BE EXPECTED TONIGHT...ESPECIALLY
OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL THE MAIN
THREAT. SPOTTY HEAVY RAINFALL AMOUNTS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK
AREA ON THURSDAY...AS STRONGER LOW PRESSURE MOVES NORTHEAST THROUGH
IOWA...AND POSSIBLY INTO SOUTHERN MINNESOTA. IF LOW PRESSURE MOVES
INTO SOUTHERN MINNESOTA...SEVERE THUNDERSTORMS WOULD BE
LIKELY...INCLUDING A RISK OF TORNADOES. OTHERWISE...SEVERE
THUNDERSTORMS WILL BE MORE SCATTERED IN NATURE...BUT POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY...AS THE LOW
PRESSURE TROUGH MOVES OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...BUT
ACTIVATION WOULD BE MORE LIKELY ON THURSDAY.

In the hours before

Special weather statement, Jun 17, 7:03 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT WED JUN 17 2009

MNZ073-171245-
REDWOOD-
703 AM CDT WED JUN 17 2009

...THUNDERSTORMS MOVING OVER REDWOOD COUNTY THROUGH 745 AM CDT...

AT 701 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF LUCAN. THIS STORM WAS MOVING EAST
AT 40 MPH AND HAD FREQUENT CLOUD TO GROUND LIGHTNING.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILROY.
  WALNUT GROVE.
  LUCAN.
  REVERE.
  WABASSO.
  WANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4423 9560 4443 9560 4449 9505 4428 9506
      4428 9510 4419 9512 4419 9559 4420 9561
TIME...MOT...LOC 1202Z 265DEG 29KT 4434 9551
Special weather statement, Jun 17, 7:43 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 AM CDT WED JUN 17 2009

MNZ082-171345-
WATONWAN-
743 AM CDT WED JUN 17 2009

AT 743 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM 3 MILES NORTHWEST OF SPRINGFIELD. THIS STORM WAS MOVING
SOUTHEAST AT 45 MPH. RECENTLY THIS STORM HAS BEEN
WEAKENING...HOWEVER IT MAY ONCE AGAIN INCREASE IN INTENSITY.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE PRESENTLY EXPECTED WITH THIS STORM.

PEOPLE IN WATONWAN COUNTY...INCLUDING THE CITY OF ST JAMES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4390 9485 4392 9488 4411 9487 4411 9437
      4393 9436 4392 9437 4385 9438 4385 9483
TIME...MOT...LOC 1243Z 297DEG 34KT 4424 9498
Special weather statement, Jun 17, 8:10 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 AM CDT WED JUN 17 2009

MNZ074-083-171415-
BLUE EARTH-BROWN-
810 AM CDT WED JUN 17 2009

...THUNDERSTORMS MOVING ACROSS BLUE EARTH AND BROWN COUNTIES THROUGH
915 AM CDT...

AT 808 AM CDT... WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF SLEEPY EYE. THIS STORM WAS MOVING EAST
AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SLEEPY EYE.
  HANSKA.
  LAKE CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4411 9437 4412 9485 4433 9479 4429 9442
      4427 9440 4425 9430 4422 9425 4420 9416
      4416 9407 4401 9412
TIME...MOT...LOC 1309Z 282DEG 26KT 4423 9469

TRH
Special weather statement, Jun 17, 9:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 AM CDT WED JUN 17 2009

MNZ083-092-171515-
BLUE EARTH-FARIBAULT-
916 AM CDT WED JUN 17 2009

...THUNDERSTORMS MOVING ACROSS BLUE EARTH AND FARIBAULT COUNTIES
THROUGH 1015 AM CDT...

AT 915 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF AMBOY. THIS STORM WAS MOVING SOUTHEAST
AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERNON CENTER.
  AMBOY.
  WINNEBAGO.
  MAPLETON.
  DELAVAN.
  EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4376 9425 4385 9425 4385 9437 4393 9437
      4400 9433 4396 9379 4386 9378 4385 9377
      4385 9365 4350 9366
TIME...MOT...LOC 1415Z 294DEG 27KT 4388 9426

TRH
Special weather statement, Jun 17, 9:43 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT WED JUN 17 2009

MNZ092-171530-
FARIBAULT-
943 AM CDT WED JUN 17 2009

...THUNDERSTORMS MOVING OVER FARIBAULT COUNTY THROUGH 1030 AM CDT...

AT 943 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR DELAVAN. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DELAVAN.
  EASTON.
  MINNESOTA LAKE.
  FROST.
  BRUSH CREEK.
  WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4350 9402 4373 9421 4385 9413 4385 9365
      4350 9365 4349 9387
TIME...MOT...LOC 1443Z 299DEG 25KT 4377 9404

TRH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:15 PM CDTSpecial Weather StatementMPXYellow Medicine45 min
Jun 16, 10:46 PM CDTSpecial Weather StatementMPXLac qui Parle44 min
Jun 17, 7:03 AM CDTSpecial Weather StatementMPXRedwood42 min
Jun 17, 7:17 AM CDTSevere Thunderstorm WarningMPXBrown, Redwood43 min
Jun 17, 7:43 AM CDTSpecial Weather StatementMPXWatonwan62 min
Jun 17, 8:10 AM CDTSpecial Weather StatementMPXBrown65 min
Jun 17, 9:16 AM CDTSpecial Weather StatementMPXFaribault59 min
Jun 17, 9:43 AM CDTSpecial Weather StatementMPXFaribault47 min
Jun 17, 6:37 PM CDTTornado WarningMPXFaribault, Freeborn, Steele, Waseca38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.